Titlebar

Export bibliographic data
Literature by the same author
plus on the publication server
plus at Google Scholar

 

Preferential Semantics using Non-smooth Preference Relations

Title data

van de Putte, Frederik ; Straßer, Christian:
Preferential Semantics using Non-smooth Preference Relations.
In: Journal of Philosophical Logic. Vol. 43 (2013) Issue 5 . - pp. 903-942.
ISSN 0022-3611
DOI: https://doi.org/10.1007/s10992-013-9302-6

Abstract in another language

This paper studies the properties of eight semantic consequence relations defined from a Tarski-logic L and a preference relation ≺ . They are equivalent to Shoham’s so-called preferential entailment for smooth model structures, but avoid certain problems of the latter in non-smooth configurations. Each of the logics can be characterized in terms of what we call multi-selection semantics. After discussing this type of semantics, we focus on some concrete proposals from the literature, checking a number of meta-theoretic properties and elaborating on their intuitive motivation. As it turns out, many of their meta-properties only hold in case ≺ is transitive. To tackle this problem, we propose slight modifications of each of the systems, showing the resulting logics to behave better at the intuitive level and in metatheoretic terms, for arbitrary ≺ .

Further data

Item Type: Article in a journal
Refereed: Yes
Institutions of the University: Faculties > Faculty of Cultural Studies
Faculties > Faculty of Cultural Studies > Department of Philosophy
Faculties > Faculty of Cultural Studies > Department of Philosophy > Lehrstuhl Philosophie I
Faculties
Result of work at the UBT: No
DDC Subjects: 100 Philosophy and psychology
100 Philosophy and psychology > 100 Philosophy
100 Philosophy and psychology > 160 Logic
Date Deposited: 26 Nov 2018 11:13
Last Modified: 26 Nov 2018 11:51
URI: https://eref.uni-bayreuth.de/id/eprint/46383